MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018; PTA BALLOON DILATATION CATHETER
Model Number U820084
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 12/21/2021
Type of Reportable Event Death
Event or Problem Description
It was reported through the litigation process that a balloon expandable stent was placed in a patient after being diagnosed with hypertension, cachexia, unstable angina, and heavily calcified left anterior descending artery lesion.At some time, post stent deployment, it was alleged that the device was difficult to be removed after an unsuccessful percutaneous removal procedure and material deformed.The patient reportedly expired due to cardiac arrest, post percutaneous coronary intervention ventricular fibrillation arrest and heart failure.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a death.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that a balloon was used in a patient after being diagnosed with hypertension, cachexia, unstable angina, and heavily calcified left anterior descending artery lesion.Multiple balloons were used to place the stent and at some time post the stent deployment, the patient was deceased due to the cardiac arrest, post percutaneous coronary intervention ventricular fibrillation arrest and the heart failure.There were no balloon related technical difficulties identified within the provided medical records.The patient was reportedly expired.

Brand Name
ULTRAVERSE 018
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17132887
Report Number2020394-2023-00429
Device Sequence Number6400297
Product Code LIT
UDI-Device Identifier00801741165108
UDI-Public(01)00801741165108
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K192318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU820084
Device Catalogue NumberU820084
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN, NITROGLYCERIN, ATORVASTATIN CALCIUM; ASPIRIN, NITROGLYCERIN, ATORVASTATIN CALCIUM; ISOSORBIDE MONONITRATE AND METOPROLOL SUCCINATE; ISOSORBIDE MONONITRATE AND METOPROLOL SUCCINATE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite